Alert archive / Washington / Freeze Warnings in 2022

Freeze Warning 2, NWS Spokane, WA

May 9, 20227 counties in Washington; Benewah County, Kootenai County, Latah County, Idaho

NWS Spokane, WA issued this freeze warning at May 9, 2022, 2:57 PM PDT for 7 counties in Washington; Benewah County, Kootenai County, Latah County, Idaho. It took effect at May 10, 2022, 11:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2022, 2:57 PM PDT (21:57 UTC)
In effect from
May 10, 2022, 11:00 PM PDT
Expired
May 11, 2022, 8:00 AM PDT
In force
9 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 45 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2022-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2022-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

143 
WWUS76 KOTX 092157
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
257 PM PDT Mon May 9 2022

IDZ002-WAZ034>036-100600-
/O.CAN.KOTX.FR.Y.0003.220510T0600Z-220510T1500Z/
/O.UPG.KOTX.FR.Y.0004.220511T0600Z-220511T1500Z/
/O.NEW.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/
Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane
Area-
Including the cities of Quincy, Winchester, Worley, Cheney,
Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake,
Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric
City, Post Falls, Harrington, Davenport, Grand Coulee, Creston,
Stratford, Ritzville, and Coulee Dam
257 PM PDT Mon May 9 2022

...FREEZE WARNING IN EFFECT FROM 11 PM TUESDAY TO 8 AM PDT 
WEDNESDAY...
...FROST ADVISORY IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, 
  Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee 
  City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, 
  Harrington, Davenport, Grand Coulee, Creston, Stratford, 
  Ritzville, and Coulee Dam.

* WHEN...From 11 PM Tuesday to 8 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

WAZ033-100600-
/O.NEW.KOTX.FZ.W.0001.220510T0600Z-220510T1500Z/
/O.NEW.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/
Washington Palouse-
Including the cities of Colfax, Rosalia, Tekoa, La Crosse,
Uniontown, Pullman, and Oakesdale
257 PM PDT Mon May 9 2022

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT 
TUESDAY...
...FREEZE WARNING IN EFFECT FROM 11 PM TUESDAY TO 8 AM PDT 
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected. 

* WHERE...Colfax, Rosalia, Tekoa, La Crosse, Uniontown, Pullman, and 
  Oakesdale.

* WHEN...For the first Freeze Warning, from 11 PM this evening to 8 
  AM PDT Tuesday. For the second Freeze Warning, from 11 PM Tuesday 
  to 8 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CD
6 follow-up statements
377 
WWUS76 KOTX 092202
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
302 PM PDT Mon May 9 2022

IDZ002-WAZ034>036-100615-
/O.EXA.KOTX.FZ.W.0001.220510T0600Z-220510T1500Z/
/O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/
Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane
Area-
Including the cities of Quincy, Winchester, Worley, Cheney,
Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake,
Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric
City, Post Falls, Harrington, Davenport, Grand Coulee, Creston,
Stratford, Ritzville, and Coulee Dam
302 PM PDT Mon May 9 2022

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT 
TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 8 AM PDT 
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, 
  Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee 
  City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, 
  Harrington, Davenport, Grand Coulee, Creston, Stratford, 
  Ritzville, and Coulee Dam.

* WHEN...For the first Freeze Warning, from 11 PM this evening to 8 
  AM PDT Tuesday. For the second Freeze Warning, from 11 PM Tuesday 
  to 8 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

WAZ033-100615-
/O.CON.KOTX.FZ.W.0001.220510T0600Z-220510T1500Z/
/O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/
Washington Palouse-
Including the cities of Colfax, Rosalia, Tekoa, La Crosse,
Uniontown, Pullman, and Oakesdale
302 PM PDT Mon May 9 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM 
PDT TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 8 AM PDT 
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Colfax, Rosalia, Tekoa, La Crosse, Uniontown, Pullman, and 
  Oakesdale.

* WHEN...For the first Freeze Warning, from 11 PM this evening to 8 
  AM PDT Tuesday. For the second Freeze Warning, from 11 PM Tuesday 
  to 8 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CD
861 
WWUS76 KOTX 100241
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
741 PM PDT Mon May 9 2022

IDZ002-WAZ034>036-101500-
/O.CON.KOTX.FZ.W.0001.220510T0600Z-220510T1500Z/
/O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/
Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane
Area-
Including the cities of Quincy, Winchester, Worley, Cheney,
Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake,
Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric
City, Post Falls, Harrington, Davenport, Grand Coulee, Creston,
Stratford, Ritzville, and Coulee Dam
741 PM PDT Mon May 9 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM 
PDT TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 8 AM PDT 
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, 
  Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee 
  City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, 
  Harrington, Davenport, Grand Coulee, Creston, Stratford, 
  Ritzville, and Coulee Dam.

* WHEN...For the first Freeze Warning, from 11 PM this evening to 8 
  AM PDT Tuesday. For the second Freeze Warning, from 11 PM Tuesday 
  to 8 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

WAZ033-101500-
/O.CON.KOTX.FZ.W.0001.220510T0600Z-220510T1500Z/
/O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/
Washington Palouse-
Including the cities of Colfax, Rosalia, Tekoa, La Crosse,
Uniontown, Pullman, and Oakesdale
741 PM PDT Mon May 9 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM 
PDT TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 8 AM PDT 
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Colfax, Rosalia, Tekoa, La Crosse, Uniontown, Pullman, and 
  Oakesdale.

* WHEN...For the first Freeze Warning, from 11 PM this evening to 8 
  AM PDT Tuesday. For the second Freeze Warning, from 11 PM Tuesday 
  to 8 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

SB
956 
WWUS76 KOTX 101214
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
514 AM PDT Tue May 10 2022

IDZ002-WAZ034>036-102000-
/O.CON.KOTX.FZ.W.0001.000000T0000Z-220510T1500Z/
/O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/
Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane
Area-
Including the cities of Quincy, Winchester, Worley, Cheney,
Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake,
Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric
City, Post Falls, Harrington, Davenport, Grand Coulee, Creston,
Stratford, Ritzville, and Coulee Dam
514 AM PDT Tue May 10 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM 
PDT WEDNESDAY...

* WHAT...Low temperatures dipping into the lower 30s with pockets as 
  cold as the upper 20s.

* WHERE...Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, 
  Odessa, Othello, Moses Lake, Rockford, Spokane, Wilbur, Coeur 
  d'Alene, Post Falls, Harrington, Davenport, Creston, Stratford, 
  and Ritzville.

* WHEN...Freeze Warning in effect until 8 AM PDT this morning and 
  again from 11 PM this evening to 8 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

WAZ033-102000-
/O.CON.KOTX.FZ.W.0001.000000T0000Z-220510T1500Z/
/O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/
Washington Palouse-
Including the cities of Colfax, Rosalia, Tekoa, La Crosse,
Uniontown, Pullman, and Oakesdale
514 AM PDT Tue May 10 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM 
PDT WEDNESDAY...

* WHAT...Low temperatures dipping into the lower 30s with pockets as 
  cold as the upper 20s.

* WHERE...Colfax, Rosalia, Tekoa, La Crosse, Uniontown, Pullman, and 
  Oakesdale.

* WHEN...Freeze Warning in effect until 8 AM PDT this morning and 
  again from 11 PM this evening to 8 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

GKOCH
468 
WWUS76 KOTX 101442
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
742 AM PDT Tue May 10 2022

IDZ002-WAZ034>036-102245-
/O.EXP.KOTX.FZ.W.0001.000000T0000Z-220510T1500Z/
/O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/
Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane
Area-
Including the cities of Quincy, Winchester, Worley, Cheney,
Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake,
Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric
City, Post Falls, Harrington, Davenport, Grand Coulee, Creston,
Stratford, Ritzville, and Coulee Dam
742 AM PDT Tue May 10 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM 
PDT WEDNESDAY...
...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

* WHAT...Low temperatures dipping into the lower 30s with pockets as 
  cold as the upper 20s.

* WHERE...Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, 
  Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee 
  City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, 
  Harrington, Davenport, Grand Coulee, Creston, Stratford, 
  Ritzville, and Coulee Dam.

* WHEN...From 11 PM this evening to 8 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

WAZ033-102245-
/O.EXP.KOTX.FZ.W.0001.000000T0000Z-220510T1500Z/
/O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/
Washington Palouse-
Including the cities of Colfax, Rosalia, Tekoa, La Crosse,
Uniontown, Pullman, and Oakesdale
742 AM PDT Tue May 10 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM 
PDT WEDNESDAY...
...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

* WHAT...Low temperatures dipping into the lower 30s with pockets as 
  cold as the upper 20s.

* WHERE...Colfax, Rosalia, Tekoa, La Crosse, Uniontown, Pullman, and 
  Oakesdale.

* WHEN...From 11 PM this evening to 8 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CD
652 
WWUS76 KOTX 102013
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
113 PM PDT Tue May 10 2022

IDZ003-111500-
/O.EXA.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/
Idaho Palouse-
Including the cities of Potlatch, Moscow, Plummer, and Genesee
113 PM PDT Tue May 10 2022

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT 
WEDNESDAY...

* WHAT...Low temperatures dipping into the lower 30s with pockets as 
  cold as the upper 20s.

* WHERE...Potlatch, Moscow, Plummer, and Genesee.

* WHEN...From 11 PM this evening to 8 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

IDZ002-WAZ034>036-111500-
/O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/
Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane
Area-
Including the cities of Quincy, Winchester, Worley, Cheney,
Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake,
Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric
City, Post Falls, Harrington, Davenport, Grand Coulee, Creston,
Stratford, Ritzville, and Coulee Dam
113 PM PDT Tue May 10 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM 
PDT WEDNESDAY...

* WHAT...Low temperatures dipping into the lower 30s with pockets as 
  cold as the upper 20s.

* WHERE...Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, 
  Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee 
  City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, 
  Harrington, Davenport, Grand Coulee, Creston, Stratford, 
  Ritzville, and Coulee Dam.

* WHEN...From 11 PM this evening to 8 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

WAZ033-111500-
/O.CON.KOTX.FZ.W.0002.220511T0600Z-220511T1500Z/
Washington Palouse-
Including the cities of Colfax, Rosalia, Tekoa, La Crosse,
Uniontown, Pullman, and Oakesdale
113 PM PDT Tue May 10 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM 
PDT WEDNESDAY...

* WHAT...Low temperatures dipping into the lower 30s with pockets as 
  cold as the upper 20s.

* WHERE...Colfax, Rosalia, Tekoa, La Crosse, Uniontown, Pullman, and 
  Oakesdale.

* WHEN...From 11 PM this evening to 8 AM PDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CD
790 
WWUS76 KOTX 111442
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
742 AM PDT Wed May 11 2022

IDZ002-003-WAZ033>036-111545-
/O.EXP.KOTX.FZ.W.0002.000000T0000Z-220511T1500Z/
Coeur d'Alene Area-Idaho Palouse-Washington Palouse-Moses Lake
Area-Upper Columbia Basin-Spokane Area-
Including the cities of Colfax, Quincy, Winchester, Worley,
Cheney, Hayden, Ephrata, Odessa, Ralston, Moscow, Othello, Tekoa,
Lamona, Moses Lake, Rockford, Rosalia, Coulee City, Spokane,
Wilbur, Potlatch, Coeur d'Alene, Electric City, La Crosse,
Uniontown, Post Falls, Harrington, Davenport, Grand Coulee,
Plummer, Genesee, Creston, Stratford, Oakesdale, Pullman,
Ritzville, and Coulee Dam
742 AM PDT Wed May 11 2022

...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

Temperatures have warmed, or will soon warm, above freezing this 
morning therefore the freeze warning will be allowed to expire.


$$

RP

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at May 9, 11:15 AM PDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 9, 11:15 AM PDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1115 AM PDT Mon May 9 2022

.SYNOPSIS...
The Inland Northwest will experience cool and showery weather much
of the week. Temperatures will be well below average this week
with areas of morning frost through Thursday. Next weekend should
be warmer with highs in the 60s on Saturday and a few spots may
get close to 70 by Sunday and Monday.

&&

.DISCUSSION...
Early morning light precipitation echoes on the radar continue to
populate behind the band that dipped into the West Plains and now
as of late morning we're seeing more cellular development from the
Okanogan Valley southeast. Given the unstable atmosphere we're
under the influence of, the moisture profile from this morning's
12z KOTX sounding, and forecast soundings, we're in store for
another afternoon of isolated graupel showers and isolated
thundershowers. /Dewey

.Previous Discussion...416 AM PDT Mon May 9...
Today through Tuesday Night: An upper level trough remains over the
Pacific Northwest, but is repetitively influenced by embodied lows
and accompanying moisture. As a low moves eastward tonight, moisture
will wrap around into northeastward WA and the Idaho Panhandle
through this afternoon. There has been little precipitation
overnight with light precipitation expected throughout the remainder
of the day. However, with snow levels dropping down to 2000-2500",
there is potential for wet snow and/or mixed accumulations in some
of the low lands and valleys of the NE. Any snow accumulations will
remain in the higher, mountainous terrain. There will be an
opportunity for diurnally driven showers, with a lightning strike or
two, this afternoon in the northern mountains.

On Tuesday, the showers will make their way out of the Inland
Northwest bringing a break in precipitation and mostly clear skies.
In the afternoon, a light sprinkle is possible for the Panhandle
with no accumulation. Otherwise, it will be a quiet day.
Temperatures on Monday and Tuesday will continue to remain below
normal with highs in the 50s & low 60s and lows in the 30s.

With the trough sitting over the region and near freezing
temperatures, there is potential for frost overnight Monday and
Tuesday. There is a frost advisory issued for tonight in areas with
growing seasons threatened by frost. With similar frost conditions
expected tomorrow, there is potential for another frost advisory to
be issued. JS

Wednesday: The majority of the Inland Northwest will experience a
dry day on Wednesday; however, scattered afternoon showers over
the mountains of the Idaho Panhandle will be a good bet. There is
good model agreement that our resident chilly upper trough will
linger over the Idaho Panhandle into the afternoon, and the GFS,
NAM, and ECMWF prog enough weak instability to include scattered
showers over the high terrain. For central and eastern Washington,
afternoon temperatures should rebound into the upper 50s to mid
60s under partly cloudy skies. South winds are expected to
increase into the 10 to 20 mph range across the Columbia Basin and
Okanogan Valley in response to a low approaching Vancouver Island
late Wednesday night.

Thursday and Friday: Clouds and precipitation chances will
increase Thursday into Thursday night. There is good model
agreement with the timing of this compact and fast moving system
expected to cross the Cascades Thursday evening. The track of the
system varies with some solutions like the operational Canadian
taking the center of the 500mb low through northern Oregon while
other solutions produce a track across southern or central
Washington. At this time, it appears that rain will be the
predominant precipitation type below 4000 feet, but late Thursday
night into Friday morning will be worth watching. With early
morning temperatures in the 30s, it is possible that a rain/snow
mix may occur down to the valley floors. Depending on the track of
this system, there may be a chance of localized moderate snow
accumulations namely in the mountains of the Idaho Panhandle
Friday morning. By Friday afternoon, post frontal breezy winds
will likely develop across the Columbia Basin, Palouse, and
Spokane area. Most ensemble members have trended gusts down a bit
compared to model runs yesterday with gusts mainly at or below 30
mph Friday afternoon.

Saturday through Monday: Temperatures over the weekend into early
next week will trend warmer. There is general model consensus that
an upper level ridge will develop over the western U.S. Saturday,
but there is a lot of noise among the ensembles. Some are more
amplified than others. Some maintain the ridge axis closer to the
coast than others, and others carry a good deal of moisture and
precipitation into Washington and Oregon while others are mainly
dry. Precipitation chances for the weekend may change quite a bit
until the models can lock onto this pattern change. Similar
changes may occur with the temperature forecast given the
uncertainty this weekend and early next week. But we can be
confident that it will be warmer than the temperatures our region
is experiencing now. /GKoch

AVIATION...
18Z TAFs: A broad unsettled pattern will keep mid-level clouds to
most of eastern WA/northern ID through the next 24 hours. Light
precipitation bringing brief MVFR ceilings are possible for GEG,
SFF, COE, PUW. Afternoon convective showers may bring brief
graupel/hail and gusty erratic winds. Gusty west winds will be
present region wide through the early evening hours, with gusts up
to 20-25 kts. /Dewey

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        51  34  56  35  60  37 /  30  20  10   0   0   0
Coeur d'Alene  49  34  54  34  59  35 /  40  20  10  10   0   0
Pullman        50  33  53  35  57  36 /  20  10  10   0  10   0
Lewiston       56  38  61  39  64  41 /  10  10  10   0  10   0
Colville       53  32  57  33  62  34 /  70  40  10  10   0   0
Sandpoint      46  35  52  34  58  34 /  80  40  10  10  10   0
Kellogg        45  34  51  35  57  36 /  50  20  10  10  10   0
Moses Lake     60  34  63  35  64  41 /   0  10  10   0   0   0
Wenatchee      57  38  61  39  63  43 /  10   0  10   0   0   0
Omak           59  34  63  36  64  41 /  20  20  10   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&
Hazardous weather outlook, May 9, 4:23 AM PDT, 10 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
423 AM PDT Mon May 9 2022

IDZ001>004-026-027-WAZ031>038-041-043-044-047>049-101130-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
Okanogan Valley-Waterville Plateau-Central Chelan County-
Western Chelan County-Western Okanogan County-
423 AM PDT Mon May 9 2022

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

No hazardous weather is expected at this time.

Please refer to our Graphical Hazardous Weather Outlook at
https://weather.gov/erh/ghwo?wfo=otx for the latest information
on potential weather hazards in the region.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 1:55 PM PDTFrost AdvisoryOTXAdams, Douglas, Grant, Lincoln, Okanogan, Spokane62 min
May 9, 1:55 PM PDTFrost AdvisoryOTXAdams, Douglas, Grant, Lincoln, Okanogan, Spokane62 min
May 9, 2:57 PM PDTFreeze WarningOTXAdams, Douglas, Grant, Lincoln, Okanogan, Spokane and 1 more17 hr

Nearby

Freeze Warnings in Washington, 2022Freeze Warnings in Idaho, 2022Every freeze warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.